Couldn't find what you looking for?

TRY OUR SEARCH!

Would the taking of 7.5mg of ramopril prescribed for high blood pressure cause bronchial coughing. I previously was on Tenormin and this suited me better - my dr. thought ramopril would be better due to my having type 2 diabetes

Loading...

Ramipril is a class of antihypertensives known as ACE (Angiotensin-converting enzyme ) inhibitors. One of the potential side effects of taking this drug, though a minor and uncommon one, is a dry unproductive cough.

Unless your type 2 diabetes is quite severe, I'm a bit suprised your doctor would perscribe an ACE inhibitor with diabetes in mind. In advanced cases of type 2 diabetes, ACE inhibitors can help reduce their risk of heart attack, stroke, and premature death. They may also delay the onset and progression of kidney disease. In addition, ACE inhibitors can help reduce other complications of diabetes, such as foot ulcers and eye damage (retinopathy). Retinopathy is the leading cause of blindness for people with diabetes.

However, you were taking Tenormin, a beta blocker. Beta blockers can interfere with some common diabetes medications such as insulin, glyburide (Diabeta, Micronase, Glynase), glipizide (Glucotrol), chlorpropamide (Diabinese), or metformin (Glucophage). He simply may have been performing a pre-emptive change in case you ever have to start taking any of the mentioned diabetes medications.
Reply

Loading...